MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Catalog Number PNNS5545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved screw was not available to the company, thus it's examination was not possible.It is noted, though, that several attempts were made to receive the implant, as well as additional details of the case, yet without success.The company did receive a photo of the involved pedicle screw.Based on the photo, the screw disassembled.The carboclear pedicle screw is provided as an assembly of the screw and the "tulip" (housing of the screw head).In the involved case, the components disassembled, possibly by applying force upon connecting the screw to the screwdriver.It is noted, that reassembling of the screw is feasible during operation.Alternatively, the screw may be removed (e.G., using carboclear extractor) and replaced with another screw (as was conducted in the discussed case).Importantly, the pedicle screw was successfully retrieved from the bone.
 
Event or Problem Description
During a surgery in (b)(6), a pedicle screw disassembled (the "tulip" disconnected from the screw); the screw was gripped by a plier and removed (unscrewed).

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key8761996
Report Number9615128-2019-00003
Device Sequence Number16803705
Product Code NKB
UDI-Device Identifier17290110200647
UDI-Public(01)17290110200647(17)230801(10)75634A
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue NumberPNNS5545
Device Lot Number75634A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR